Wisconsin, 2013Hail and Heavy Rain in Wisconsin, June 15, 2013
June 15, 2013 · NWS GRB · 3 events in 3 counties and zones
Thunderstorms moved into western Wisconsin during the afternoon and increased in intensity and coverage across central and northern Wisconsin as they encountered a more unstable air mass. The storms produced heavy rainfall and hail to nickel size as they moved eastward across the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved into western Wisconsin during the afternoon and increased in intensity and coverage across central and northern Wisconsin as they encountered a more unstable air mass. The storms produced heavy rainfall and hail to nickel size as they moved eastward across the state. Street flooding occurred in Neenah (Winnebago Co.), Clintonville (Waupaca Co.), and Stevens Point (Portage Co.) as a result of the heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 15, 4:44 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 15, 4:44 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
544 PM CDT SAT JUN 15 2013
UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE
.SHORT TERM...TONIGHT AND SUNDAY
ISSUED AT 236 PM CDT SAT JUN 15 2013
EARLY AFTERNOON SURFACE ANALYSIS SHOWED WEAK SURFACE CONVERGENCE
ZONE E-W ACROSS CENTRAL WISC. CONVECTION OCCASIONALLY FIRES UP
AND MOVES EAST. UPPER WAVE PRODUCING SHOWERS/STORMS ACROSS SE MN AND
NE IA. THIRD AREA OF LIGHT PRECIP WAS OVER NE MN ASSOCIATED WITH
SURFACE TROF/FRONT. PRECIP FROM ANY ONE OF THESE THREE FEATURES
WILL AFFECT MUCH OF FORECAST AREA INTO THE EVENING. AS DRIER AIR
MOVES INTO THE STATE FROM THE NW BEHIND THE TROF...RAIN CHANCES
WILL END.
SUNDAY LOOKS MILDER WITH MORE SUNSHINE AND WEST WINDS. SECONDARY
COLD FRONT MOVES SOUTH INTO NORTHERN WISC BY AFTERNOON.
INSTABILITY SHOULD BE SUFFICIENT FOR ISOLATED SHOWERS/STORMS
ACROSS THE FAR NORTH.
TEMP FORECAST THIS PERIOD A BLEND OF BEST PERFORMING SHORT-TERM
GUIDANCE.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY
ISSUED AT 236 PM CDT SAT JUN 15 2013
THE MAIN FCST CONCERN IS PCPN TRENDS SUNDAY NIGHT/MONDAY AND LATE
NEXT WEEK...AND THE POTENTIAL FOR FROST IN NORTHERN WI LATE MONDAY
NIGHT.
A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA SUNDAY NIGHT INTO
MONDAY...AND MAY ACCELERATE SOUTH ALONG THE LAKESHORE DURING THE
DAY. A S/W TROF WILL APPROACH OUR NW COUNTIES LATE SUNDAY NIGHT...
AND PASS THROUGH GRB CWA ON MONDAY. HAVE CONTINUED THE SLGT CHC/CHC
POPS OVER NORTHERN WI SUNDAY NIGHT. THE COMBINATION OF THE FRONT...
SHORT-WAVE AND DAYTIME INSTABILITY (CAPE IN EXCESS OF 1000 J/KG IN
C/EC WI) SHOULD RESULT IN MORE WIDESPREAD SHRA/TSRA ACTIVITY BY
MIDDAY MONDAY...SO HAVE BOOSTED POPS TO LIKELY IN PARTS OF C/EC
WI. ISOLD SHRA/TSRA MAY LINGER INTO THE EVG HOURS OVER CENTRAL WI
AND THE SOUTHERN FOX VALLEY.
CANADIAN HIGH PRESSURE WILL SETTLE OVER THE REGION MONDAY NIGHT...
WITH A COOL AND DRY AIR MASS...AND LIGHT WINDS...LEADING TO CHILLY
TEMPERATURES OVERNIGHT. THE TYPICAL COLD SPOTS IN NC/FAR NE WI
MAY SEE READINGS IN THE MIDDLE TO UPPER 30S...SO PATCHY FROST IS
POSSIBLE. WILL NEED TO WATCH THIS OVER THE NEXT FEW DAYS TO SEE IF
A FROST ADVISORY WILL BE NEEDED.
HIGH PRESSURE WILL LINGER OVER THE REGION THROUGH MIDWEEK...AND
PERHAPS INTO THURSDAY AS WELL. GENERALLY DRY WEATHER AND A GRADUAL
MODERATION IN TEMPERATURES IS EXPECTED. WARMER AND MORE HUMID AIR
WILL SURGE INTO THE REGION LATE IN THE WEEK AS THE HIGH RETREATS
TO THE EAST...AND SOUTH WINDS INCREASE AHEAD OF AN APPROACHING COLD
FRONT. THIS WILL RESULT IN MORE SUMMERLIKE WEATHER CONDITIONS...
ALONG WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 543 PM CDT SAT JUN 15 2013
VORT TRACKING OVER THE MID SECTION OF THE STATE THIS
EVENING WILL BE THE PRIMARY FOCUS OF CONVECTION. MORE SHOWERS AND
STORMS POSSIBLE WITH THE FROPA OVERNIGHT. THROUGH 04Z THIS EVENING
SHOWERS AND STORMS MORE CONCENTRATED OVER NORTH CENTRAL WISCONSIN
WHERE CIGS WERE MORE MVFR WITH ISOLATED IFR CIGS. SCATTERED MVFR
CIGS AND VSBYS WITH FOG EXPECTED THE REST OF THE NIGHT WITH THE
FRONT BEFORE VFR CONDITIONS FOR SUNDAY.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....JKL
LONG TERM......KIECKBUSCH
AVIATION.......TDH
Hazardous weather outlook, Jun 15, 1:45 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT SAT JUN 15 2013
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
245 PM CDT SAT JUN 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS.
A FEW STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN LATER NEXT
WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
PATCHY FROST IS POSSIBLE OVER PARTS OF NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN LATE MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
LMZ521-522-541>543-161945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
245 PM CDT SAT JUN 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN LATER NEXT
WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
MARINE FOG MAY DEVELOP LATE NEXT WEEK...AS SOUTH WINDS BRING
HUMID AIR INTO THE REGION.
JKL/TSK
In the hours before
Local storm report, Jun 15, 2:22 PM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MOUNTAIN 45.18N 88.48W
06/15/2013 M0.25 INCH OCONTO WI TRAINED SPOTTER
&&
BERSCHSpecial weather statement, Jun 15, 4:28 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
528 PM CDT SAT JUN 15 2013
WIZ005-010-011-018-019-030-160030-
FOREST-LANGLADE-LINCOLN-MARATHON-ONEIDA-VILAS-
528 PM CDT SAT JUN 15 2013
...THUNDERSTORMS MOVING INTO NORTH CENTRAL WISCONSIN...
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 37 MILES WEST OF RHINELANDER TO 35 MILES SOUTH OF
RHINELANDER...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
TOMAHAWK BY 545 PM CDT...
WILLOW RESERVOIR BY 555 PM CDT...
WOODBORO AND PARRISH BY 615 PM CDT...
RHINELANDER BY 635 PM CDT...
PEARSON BY 650 PM CDT...
EAGLE RIVER BY 715 PM CDT...
CRANDON BY 720 PM CDT...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
TH
Heavy Rain, Portage
- When
- June 15, 6:01 PM CST to 7:25 PM CST
- Where
- Portage County, 0.9 mi WSW of Plover
- Reported by
- COOP Observer
- Coordinates
- 44.443, -89.545
Thunderstorms produced 2.72 inches of rain in Plover in less than 90 minutes, including 0.62 inch in the first 10 minutes.
Heavy Rain, Winnebago
- When
- June 15, 6:15 PM CST to 8:15 PM CST
- Where
- Winnebago County, 0.66 mi SSW of Neenah
- Reported by
- Trained Spotter
- Coordinates
- 44.171, -88.455
Thunderstorms produced 1.5 to 2 inches of rain in Neenah over a two-hour period, resulting in some street flooding.
Hail, Waupaca
- When
- June 15, 7:10 PM CST
- Where
- Waupaca County, 2.76 mi S of Clintonville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.580, -88.750
Nickel size hail fell south of Clintonville.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 15 to 18, 2013$1.8 million · 2 in hail · 68 events
- Flash Flood and Hail in Illinois, June 15 to 16, 20131 death · 52 kt wind · 3 events
- Rip Current in Florida, June 15, 20131 death · 1 event
- Flash Flood and Hail in Missouri, June 15, 20131 injured · $7,000 · 65 kt wind · 18 events
- Flash Flooding and Hail in Kansas, June 15 to 18, 2013$22,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Kansas, June 15 to 16, 20131.75 in hail · 21 events
- Damaging Winds in Iowa, June 15, 2013$20,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Colorado, June 15, 20132 in hail · 15 events
- Flood and Damaging Winds in Kansas, June 15, 2013$1,000 · 54 kt wind · 8 events
- Hail and Damaging Winds in Kansas, June 15, 20131 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 15, 2013$500 · 1.75 in hail · 6 events
- Hail in Wyoming, June 15, 20131.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459724, 459721, 457849.